By Topic

A Readily Computable Decision Rule with Variable Dimensionality

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Ehrich, R.W. ; Department of Electrical and Computer Engineering, University of Massachusetts

Optimal decision strategies such as Bayes and Neyman-Pearson require the computation of likelihood ratios that are difficult to compute in all but a few special cases. In practice, unfounded assumptions are frequently made about the nature of the pattern classes so that these strategies can be used. In this correspondence suboptimal decision strategies are explored that are attractive because they are easy to compute. These offer two rather unusual advantages. If, during the operation of the classifier a measurement is undefined or too difficult to make, it is easy to alter the dimensionality of the decision rule. Furthermore, it is possible to use different sets of features for testing different classes so that dimensionality can be minimized rather easily. Normally the features used for each class are "specialists" in discriminating that class from the mixture of remaining classes.

Published in:

Computers, IEEE Transactions on  (Volume:C-25 ,  Issue: 5 )